Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 47, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 10, 2020, 3:51 PM EDT for Hillsdale County, Michigan; Fulton County, Williams County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2020, 3:51 PM EDT (19:51 UTC)
- Expired
- Jun 10, 2020, 4:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Hillsdale County, MI, Fulton County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 110 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:54 PM EDT | TSTM WND DMG | 2 W Bridgewater Center, OH | CORRECTS TIME OF PREVIOUS TSTM WND DMG REPORT FROM 2 W BRIDGEWATER CENTER. REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 11:54 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.7
The text
As transmitted.
913
WUUS53 KIWX 101951
SVRIWX
MIC059-OHC051-171-102015-
/O.NEW.KIWX.SV.W.0047.200610T1951Z-200610T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
351 PM EDT Wed Jun 10 2020
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Southeastern Hillsdale County in southeastern Michigan...
Williams County in northwestern Ohio...
Western Fulton County in northwestern Ohio...
* Until 415 PM EDT.
* At 351 PM EDT, severe thunderstorms were located along a line
extending from Hudson to near Edon, moving north at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Severe thunderstorms will be near...
Pioneer around 405 PM EDT.
Other locations impacted by these severe thunderstorms include
Prattville, Cambria, West Jefferson, Alvordton, Bridgewater Center,
Lake Wilson, Waldron, Frontier, Melbern and Ransom.
This includes Interstate 80 in Ohio between mile markers 5 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows!
&&
LAT...LON 4171 8436 4171 8433 4147 8434 4144 8471
4185 8473 4206 8437
TIME...MOT...LOC 1951Z 193DEG 46KT 4185 8437 4153 8468
HAIL...1.00IN
WIND...70MPH
$$
JBALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:23 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 10, 1:23 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 123 PM EDT Wed Jun 10 2020 .SYNOPSIS... Issued at 328 AM EDT Wed Jun 10 2020 Severe thunderstorms capable of damaging wind gusts are expected today, roughly from noon to 8 PM eastern time. Damaging wind gusts may be most widespread toward Interstate 69 and eastward into Ohio. The extended forecast remains largely dry at this time. && .UPDATE... Issued at 1135 AM EDT Wed Jun 10 2020 Continued strong confidence in multiple severe weather events, especially eastern half of CWA this afternoon. Area of concern developing on leading edge of dryline advancing eastward into southwest Indiana/KEVV vicinity. Hi-res satellite data showing rapid transition to convective streets and sheared towering cumulus field. As this embedded mesoscale vorticity lifts north- northeast. Effective shear, with speed shear largely attributing, to 50-55 knots over northern Indiana coincident with moderate to strong unstable airmass. Pockets of heating with surface temperatures into middle 80s and dewpoints in middle 70s with 3000-3500 J/kg SBCAPE early this afternoon will continue to provide upscale growth of linear segments, potential LEWP with an embedded tornado, though by far the greatest risk is for widespread damaging wind gusts, significant tree and possible structural damage in isolated areas. && .SHORT TERM...(This Afternoon through Thursday) Issued at 328 AM EDT Wed Jun 10 2020 Severe thunderstorms capable of damaging wind gusts are expected this afternoon and evening. The meteorology is described in the below paragraphs. The basics are: discrete thunderstorms can develop in the early afternoon and are expected to then form into a squall line near and east of Interstate 69, tracking through northwest Ohio. The initial starting point of the thunderstorms offers medium confidence, but is perhaps near Indiana route 15. High confidence in damaging wind gusts as the primary hazard. The threat ends near/after 8 PM EDT. && .LONG TERM...(Thursday Night through Tuesday) Issued at 328 AM EDT Wed Jun 10 2020 An upper-level trough digs in later Friday into Saturday with a secondary cold front at 850 mb. The GFS has been adamant about rain chances with this feature and it now seems the ECMWF is jumping on board. However, timing varies. Thereafter, guidance attempts to develop a cut-off low over the Northeast US (00z GFS) to the eastern Great Lakes (00z ECMWF) as a towering ridge centered over Texas overtakes the aformentioned upper-level trough. For now, will focus on getting through today's severe thereat and carry on in the extended with limited/nil rain chances. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 122 PM EDT Wed Jun 10 2020 A 40 kt low level jet pushes towards the region ahead of a strong cold front. Gusty synoptic winds are expected today between 25 and 30 kts out of the southwest before dying off after midnight tonight. Thunderstorms will have the potential to create damaging winds as well as the possibility of large hail and isolated tornadoes. Heavy rain from thunderstorms will have the potential to reduce CIGs/VISBY into IFR to LIFR threshold, but quick storm motions should make those conditions brief. Storms should be out of the area during the evening/early overnight. Then, a brief period of MVFR CIGs are possible around 3z-5z as a secondary CAA area moves through. Winds will continue to die down and clouds will clear Thursday as the remnants of Cristobal move away from the area. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement through Thursday morning for INZ003. MI...Beach Hazards Statement through Thursday morning for MIZ077. OH...NONE. LM...Small Craft Advisory until 11 AM EDT Thursday for LMZ043-046. && UPDATE...Murphy SYNOPSIS...Brown SHORT TERM...Brown LONG TERM...Brown AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 10, 3:58 AM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 358 AM EDT Wed Jun 10 2020 INZ005>009-016>018-023>027-032>034-MIZ078>081-OHZ001-002-004-005-015- 016-024-025-110800- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 358 AM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms capable of producing damaging wind gusts are expected today. Please ensure you have a reliable method to receive weather watches and warnings. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions. INZ003-MIZ077-110800- La Porte-Berrien- 358 AM EDT Wed Jun 10 2020 /258 AM CDT Wed Jun 10 2020/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Additionally, thunderstorms today could produce locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous beach conditions are expected again on Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions. INZ004-012>015-020-022-110800- St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-Cass IN- 358 AM EDT Wed Jun 10 2020 /258 AM CDT Wed Jun 10 2020/ This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Today and tonight. Thunderstorms today could produce locally damaging wind gusts. However, the severe thunderstorm risk is greatest toward eastern Indiana, northwest Ohio and southeast Michigan. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LMZ043-046-110800- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 358 AM EDT Wed Jun 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Small Craft Advisory.
In the hours before
Local storm report, Jun 10, 3:43 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG HILLSDALE 41.92N 84.63W
06/10/2020 HILLSDALE MI EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN ACROSS
HILLSDALE COUNTY.
&&Local storm report, Jun 10, 3:45 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
345 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG ANGOLA 41.64N 85.00W
06/10/2020 STEUBEN IN AMATEUR RADIO
TWO LARGE TREES DOWN.
&&Special weather statement, Jun 10, 3:46 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Northern Indiana 346 PM EDT Wed Jun 10 2020 INZ009-018-OHZ004-102015- De Kalb-Allen-Defiance- 346 PM EDT Wed Jun 10 2020 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ALLEN...SOUTHEASTERN DE KALB AND WEST CENTRAL DEFIANCE COUNTIES... At 346 PM EDT, a strong thunderstorm was located over New Haven, moving north at 75 mph. Winds in excess of 40 mph are possible with this storm. This storm will be near... Grabill around 355 PM EDT. Hicksville and St. Joe around 400 PM EDT. Other locations impacted by this storm include Cuba, Leo-cedarville, Newville, Saint Joe, Concord, Harlan, Spencerville In Dekalb County and Maples. This includes Interstate 469 between mile markers 15 and 29. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4099 8497 4103 8513 4134 8502 4137 8472 TIME...MOT...LOC 1946Z 200DEG 65KT 4108 8504 HAIL...0.25 WIND...40MPH JBALL
Local storm report, Jun 10, 3:48 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 W BERLIEN 41.63N 84.92W
06/10/2020 STEUBEN IN EMERGENCY MNGR
TREE DOWN.
&&Local storm report, Jun 10, 3:49 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG FREMONT 41.73N 84.93W
06/10/2020 STEUBEN IN EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&Local storm report, Jun 10, 3:51 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 3 ESE BRIMFIELD 41.44N 85.34W
06/10/2020 NOBLE IN PUBLIC
NUMEROUS LARGE TREES DOWN.
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:46 AM EDT | Beach Hazards Statement | IWX | 31 hr | |
| Jun 10, 12:29 PM EDT | Special Weather Statement | IWX | Saint Joseph | 31 min |
| Jun 10, 12:40 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 35 min |
| Jun 10, 12:56 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Cass, Saint Joseph | 49 min |
| Jun 10, 1:08 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 52 min |
| Jun 10, 1:10 PM EDT | Special Weather Statement | IWX | Hillsdale | 35 min |
| Jun 10, 1:41 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Saint Joseph | 49 min |
| Jun 10, 2:29 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 16 min |
| Jun 10, 2:40 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 50 min |
| Jun 10, 3:07 PM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 38 min |
| Jun 10, 3:16 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 44 min |
| Jun 10, 3:58 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Paulding, Williams | 32 min |
| Jun 10, 4:32 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 43 min |
| Jun 10, 4:52 PM EDT | Special Weather Statement | IWX | Allen, Putnam | 23 min |
| Jun 10, 5:01 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam | 30 min |
| Jun 10, 5:18 PM EDT | Special Weather Statement | IWX | Defiance | 27 min |
| Jun 10, 5:29 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 27 min |
| Jun 10, 5:59 PM EDT | Special Weather Statement | IWX | Fulton, Henry | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Severe Thunderstorm Warnings in Michigan, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.